Funnel Cloud, Niagara
- When
- July 13, 2:35 PM EST
- Where
- Niagara County, Niagara Falls
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.173, -78.691 (the zone’s center; the record gives no point)
A line of thunderstorms developed along the convergence of Lakes Erie and Ontario lake breeze boundaries. Several funnel clouds were spotted however, none touched down or produced any damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
A line of thunderstorms developed along the convergence of Lakes Erie and Ontario lake breeze boundaries. Several funnel clouds were spotted however, none touched down or produced any damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 13, 1:57 PM EST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 257 PM EDT SUN JUL 13 2003 QUIET AND PLEASANT SUMMER WEATHER NEXT COUPLE OF DAYS AS SURFACE RIDGE DRIFTS ACROSS NEW YORK FROM THE LOWER GREAT LAKES REGION. CLOUDS SHOULD DISSIPATE QUICKLY AFTER SUNSET. WINDS WILL BECOME LIGHT WHICH WILL RESULT IN RADIATIONAL COOLING. INDICATED PATCHY FOG AROUND DAYBREAK IN THE SOUTHERN TIER COUNTIES. MONDAY WILL FEATURE LOTS OF SUNSHINE AND LOW HUMIDITY. TEMPS WILL BE A FEW DEGREES WARMER THAN TODAY. HIGH MOVES OFF THE COAST BY TUESDAY MORNING. BOTH GFS AND ETA MOVES COLD FRONT RAPIDLY ACROSS THE GREAT LAKES TO JUST WEST OF OUR FORECAST AREA BY LATE IN THE DAY. WX WILL START OUT SUNNY WITH CLOOUDS INCREASING IN THE AFTERNOON. DID NOT MENTION PRECIPITATION UNTIL TUESDAY NIGHT...CONSISTENT WITH MODEL OUTPUT. IT WILL BE BREEZY AND MORE HUMID BUT NOT OPPRESIVE. FRONT MOVES RAPIDLY THROUGH THE AREA TUESDAY NIGHT. 12Z MODEL RUNS SHOW FRONT EAST OF THE AREA BY WEDNESDAY MORNING. AS A RESULT, THE FORECAST WILL SHOW ANOTHER GENERALLY NICE DAY ON WEDNESDAY WITH SUNSHINE AND LOWERING HUMIDITY. WEEKEND WILL PROBABLY TURN OUT TO BE A 50-50 PROPOSITION WITH A FAIRLY STRONG FRONT MOVING THROUGH THE AREA SATURDAY RESULTING IN SCATTERED THUNDERSTORMS. DRY ONCE AGAIN SUNDAY. .BUF...NONE SL
NYZ001>008-010>014-019>021-085-130945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 347 AM EDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/BUF/.
The Buffalo radar (KBUF), 25 km away, was scanning. The volume nearest the first event began at 19:34 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2003Every state in 2003This day in weather historyWarnings in New York, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375568.